Alert archive / Oklahoma / Special Weather Statements in 2017

Special Weather Statement, NWS Norman, OK

August 15, 2017Lincoln County, Oklahoma

NWS Norman, OK issued this special weather statement at Aug 15, 2017, 3:21 PM CDT for Lincoln County, Oklahoma. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 15, 2017, 3:21 PM CDT (20:21 UTC)
Expired
Aug 15, 2017, 3:45 PM CDT
In force
24 min
Issued by
NWS Norman, OK

County Lincoln County, OK

The radar

The Norman radar (KTLX), 58 km from the middle of the area, began a volume at 20:21 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Norman, OK (KOUN), launched 12:00Z, 8.4 hours before the alert went out and 73 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Norman, OK at 12:00Z on 2017-08-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1305 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Norman, OK at 12:00Z on 2017-08-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 144 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1305 J/kg
Mixed-layer CIN
-77 J/kg
Mixed-layer LCL
1087 m above ground
0-6 km bulk shear
22 kt
0-1 km storm-relative helicity
144 m²/s²
0-3 km storm-relative helicity
151 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.7

Open this sounding in Storm Lab

The text

As transmitted.

028 
WWUS84 KOUN 152021
SPSOUN

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
321 PM CDT TUE AUG 15 2017
 
OKZ019-026-152045-
Logan OK-Lincoln OK-
321 PM CDT TUE AUG 15 2017

...SIGNIFICANT WEATHER ADVISORY FOR southeastern Logan and
northwestern Lincoln Counties Until 345 PM CDT...

AT 318 PM CDT, a strong thunderstorm was located 4 miles southeast of
Meridian, moving northeast at 25 MPH.

HAZARDS INCLUDE...
Hail up to one-half inch diameter... 
Wind gusts to 50 MPH...
Minor flooding in areas of poor drainage... 

Locations impacted include...
Carney, Tryon, Agra, Meridian, Fallis and Parkland. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Monitor the weather situation closely and be alert for threatening
weather conditions.

&&

LAT...LON 3572 9708 3572 9725 3583 9733 3595 9714
      3594 9714 3594 9690 3581 9681
TIME...MOT...LOC 2018Z 240DEG 22KT 3580 9720 

$$

BRB

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before this special weather statement went out at Aug 15, 12:42 PM CDT, 2 hours 39 minutes earlier.

Area forecast discussion, Aug 15, 12:42 PM CDT, 2 hours 39 minutes before
Area Forecast Discussion
National Weather Service Norman OK
1242 PM CDT Tue Aug 15 2017

.DISCUSSION...
The 18Z aviation discussion follows....

&&

.AVIATION...
A ragged deck of clouds covers much of Oklahoma and north Texas at
midday. A few short-lived thunderstorms formed earlier today near
KOUN/KTIK from a mix of low-level convergence and instability
apparently resulting from heating the occured under one of the
holes in the cloud cover. As the clouds continue to decrease, more
surface heating is expected, and scattered thunderstorms will
likely result. These storms are most likely to occur over central
and north-central Oklahoma this afternoon, but should be isolated
enough that the probability of these storms affecting any specific
location is low. More organized storms will be possible overnight
as a small upper-lvel wave approaches from the southwest. And, as
a larger upper-level trough approaches tomorrow, it will induce a
tightening surface pressure gradient, with the attendant increase
in southerly surface winds once daytime vertical mixing gets
established around 14Z or 15Z.

CmS
&&

.PREV DISCUSSION... /issued 1058 AM CDT Tue Aug 15 2017/

UPDATE...
Adjusted PoPs for this afternoon/early evening. See discussion
below.

DISCUSSION...
Storms have developed over the OKC metro late this morning ahead
of a mid level vort max. They remain fairly low topped and
insignificant, but as heating continues expect some strong to
severe storms from near Stillwater to Ponca City by this
afternoon. Main concern will be damaging winds from precip
loading, but hail will certainly be possible as well. Further
south, isolated to widely scattered showers and storms are trying
to lift into the Red River but forcing is very weak right now.
This will likely change later this evening as west TX wave lifts
northeastward. Most of this activity, however, should remain
benign but heavy rainfall will be possible. Decreased PoPs out
west for today, and increased them a bit from central to northern
OK. Some minor adjustments were also made to temps and dewpoints
to account for current trends but overall MaxT not impacted too
much. All updated products will be out by the top of the hour.

&&

.PRELIMINARY POINT TEMPS/POPS...
Oklahoma City OK  76  92  73  92 /  40  40  50  20
Hobart OK         75  93  73  94 /  30  30  40  20
Wichita Falls TX  76  96  76  95 /  50  30  30  30
Gage OK           72  90  67  90 /  50  20  20  10
Ponca City OK     75  92  70  90 /  50  40  60  10
Durant OK         76  92  75  91 /  30  30  40  40

&&

.OUN WATCHES/WARNINGS/ADVISORIES...
OK...None.
TX...None.
&&

03/23/23
Hazardous weather outlook, Aug 15, 11:02 AM CDT, 4 hours 19 minutes before
Hazardous Weather Outlook...UPDATED
National Weather Service Norman OK
1102 AM CDT Tue Aug 15 2017

OKZ004>048-050>052-TXZ083>090-161615-
Harper-Woods-Alfalfa-Grant-Kay-Ellis-Woodward-Major-Garfield-
Noble-Roger Mills-Dewey-Custer-Blaine-Kingfisher-Logan-Payne-
Beckham-Washita-Caddo-Canadian-Oklahoma-Lincoln-Grady-McClain-
Cleveland-Pottawatomie-Seminole-Hughes-Harmon-Greer-Kiowa-Jackson-
Tillman-Comanche-Stephens-Garvin-Murray-Pontotoc-Coal-Cotton-
Jefferson-Carter-Johnston-Atoka-Love-Marshall-Bryan-Hardeman-
Foard-Wilbarger-Wichita-Knox-Baylor-Archer-Clay-
1102 AM CDT Tue Aug 15 2017

This hazardous weather outlook is for portions of northern...
western...central...and southern Oklahoma...and western north
Texas.

.DAY ONE...Today and Tonight...

.Thunderstorms...
Scattered thunderstorms will be possible over central and northern
OK this afternoon and evening. A few of these storms may become
strong to severe with a threat of damaging wind gusts and hail.
Very heavy rainfall may also result in localized flooding.

Thunderstorm chances will increase across southern Oklahoma and
western north Texas through tonight. Localized heavy rainfall will
be the main threat with these storms.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday...

.Thunderstorms...
Thunderstorms will be possible each day through Sunday. A few
strong to severe storms will be possible across northern into
central sections of Oklahoma Wednesday evening.

Get graphics and more details at weather.gov/norman...and follow
our weather forecast office on Twitter and Facebook.

In the hours before

Special weather statement, Aug 15, 10:25 AM CDT, 4 hours 56 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
1025 AM CDT TUE AUG 15 2017

OKZ025-029-151615-
Oklahoma OK-Cleveland OK-
1025 AM CDT TUE AUG 15 2017

...SIGNIFICANT WEATHER ADVISORY FOR central Oklahoma and north
central Cleveland Counties Until 1115 AM CDT...

AT 1024 AM CDT, strong thunderstorms were along a line extending from
near Edmond to near Oklahoma City to near Moore, moving north at 20
MPH.

HAZARDS INCLUDE...
Wind gusts to 40 MPH...
Reduced visibility due to heavy rainfall...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Severe weather is not expected and no warnings are anticipated at
this time.

&&

LAT...LON 3516 9743 3521 9752 3565 9754 3573 9751
      3572 9727 3551 9718
TIME...MOT...LOC 1524Z 191DEG 19KT 3566 9749 3553 9741 3530 9751

03
Special weather statement, Aug 15, 2:13 PM CDT, 1 hour 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
213 PM CDT TUE AUG 15 2017

OKZ024-027>029-152000-
Grady OK-Canadian OK-Cleveland OK-McClain OK-
213 PM CDT TUE AUG 15 2017

...SIGNIFICANT WEATHER ADVISORY FOR northeastern Grady...southeastern
Canadian...northwestern Cleveland and northwestern McClain Counties
Until 300 PM CDT...

AT 208 PM CDT, a strong thunderstorm was located near Middleberg,
moving northeast at 25 MPH.

HAZARDS INCLUDE...
Hail up to the size of nickels...
Wind gusts to 50 MPH...
Reduced visibility due to very heavy rainfall...
Frequent cloud to ground lightning...

Locations impacted include...
Southwestern Oklahoma City, western Norman, Moore, Newcastle,
Blanchard, Mustang, Tuttle, Amber, Bridge Creek and Middleberg.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Monitor the weather situation closely and be alert for threatening
weather conditions.

&&

LAT...LON 3503 9774 3514 9790 3541 9767 3538 9767
      3538 9761 3526 9744
TIME...MOT...LOC 1908Z 219DEG 22KT 3515 9777

03
Special weather statement, Aug 15, 2:38 PM CDT, 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
238 PM CDT TUE AUG 15 2017

OKZ019-025-152015-
Oklahoma OK-Logan OK-
238 PM CDT TUE AUG 15 2017

...SIGNIFICANT WEATHER ADVISORY FOR northern Oklahoma and
southeastern Logan Counties Until 315 PM CDT...

AT 233 PM CDT, a strong thunderstorm was located over northwestern
Oklahoma City, moving northeast at 55 MPH.

HAZARDS INCLUDE...
Hail up to the size of pennies...
Wind gusts to 40 MPH...
Reduced visibility due to heavy rainfall...
Frequent cloud to ground lightning...

Locations impacted include...
Northeastern Oklahoma City, Edmond, Guthrie, Warr Acres, The Village,
Langston, Luther, Coyle, Arcadia, Meridian, Seward, Navina, Wiley
Post Airport and Downtown Edmond.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Severe weather is not expected and no warnings are anticipated at
this time.

&&

LAT...LON 3594 9719 3595 9715 3568 9714 3553 9766
      3572 9767 3599 9735
TIME...MOT...LOC 1933Z 230DEG 47KT 3565 9755

03
Special weather statement, Aug 15, 3:11 PM CDT, 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
311 PM CDT TUE AUG 15 2017

OKZ020-152045-
Payne OK-
311 PM CDT TUE AUG 15 2017

...SIGNIFICANT WEATHER ADVISORY FOR western Payne County Until 345 PM
CDT...

AT 310 PM CDT, a strong thunderstorm was located near Coyle, moving
northeast at 15 MPH.

HAZARDS INCLUDE...
Hail up to one-half inch diameter...
Wind gusts to 50 MPH...
Minor flooding in areas of poor drainage...

Locations impacted include...
Stillwater, Perkins and Ripley.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Monitor the weather situation closely and be alert for threatening
weather conditions.

&&

LAT...LON 3619 9699 3596 9686 3594 9701 3594 9712
      3595 9714 3594 9717 3594 9719 3597 9724
      3597 9727 3605 9730
TIME...MOT...LOC 2010Z 241DEG 13KT 3597 9721

BRB
Special weather statement, Aug 15, 3:13 PM CDT, 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
313 PM CDT TUE AUG 15 2017

OKZ025-026-152045-
Oklahoma OK-Lincoln OK-
313 PM CDT TUE AUG 15 2017

...SIGNIFICANT WEATHER ADVISORY FOR eastern Oklahoma and southwestern
Lincoln Counties Until 345 PM CDT...

AT 310 PM CDT, a strong thunderstorm was located over Choctaw, moving
northeast at 15 MPH.

HAZARDS INCLUDE...
Hail up to the size of nickels...
Wind gusts to 50 MPH...
Minor flooding in areas of poor drainage...

Locations impacted include...
Northeastern Oklahoma City, Midwest City, Choctaw, Harrah, Spencer,
Jones, Nicoma Park, Luther and Wellston.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Monitor the weather situation closely and be alert for threatening
weather conditions.

&&

LAT...LON 3541 9725 3549 9736 3572 9724 3572 9714
      3573 9714 3573 9709 3560 9692
TIME...MOT...LOC 2010Z 235DEG 12KT 3549 9726

BRB
Special weather statement, Aug 15, 3:21 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
321 PM CDT TUE AUG 15 2017

OKZ019-026-152045-
Logan OK-Lincoln OK-
321 PM CDT TUE AUG 15 2017

...SIGNIFICANT WEATHER ADVISORY FOR southeastern Logan and
northwestern Lincoln Counties Until 345 PM CDT...

AT 318 PM CDT, a strong thunderstorm was located 4 miles southeast of
Meridian, moving northeast at 25 MPH.

HAZARDS INCLUDE...
Hail up to one-half inch diameter...
Wind gusts to 50 MPH...
Minor flooding in areas of poor drainage...

Locations impacted include...
Carney, Tryon, Agra, Meridian, Fallis and Parkland.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Monitor the weather situation closely and be alert for threatening
weather conditions.

&&

LAT...LON 3572 9708 3572 9725 3583 9733 3595 9714
      3594 9714 3594 9690 3581 9681
TIME...MOT...LOC 2018Z 240DEG 22KT 3580 9720

BRB

The office that day

Everything else NWS Norman, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 15, 4:18 AM CDTAreal Flood AdvisoryOUNJackson117 min
Aug 15, 7:19 AM CDTRiver Flood WarningOUNCotton24 hr
Aug 15, 10:25 AM CDTSpecial Weather StatementOUNOklahoma50 min
Aug 15, 2:13 PM CDTSpecial Weather StatementOUNGrady47 min
Aug 15, 2:38 PM CDTSpecial Weather StatementOUNLogan37 min
Aug 15, 3:11 PM CDTSpecial Weather StatementOUNPayne34 min
Aug 15, 3:13 PM CDTSpecial Weather StatementOUNOklahoma32 min
Aug 15, 3:35 PM CDTSpecial Weather StatementOUNOklahoma25 min
Aug 15, 3:43 PM CDTSpecial Weather StatementOUNLincoln, Payne32 min
Aug 15, 4:05 PM CDTSpecial Weather StatementOUNCanadian25 min
Aug 15, 4:10 PM CDTAreal Flood AdvisoryOUNCanadian, Oklahoma2 hr
Aug 15, 4:13 PM CDTSpecial Weather StatementOUNPayne32 min
Aug 15, 4:17 PM CDTSpecial Weather StatementOUNLincoln28 min
Aug 15, 4:24 PM CDTSpecial Weather StatementOUNOklahoma36 min
Aug 15, 4:30 PM CDTSpecial Weather StatementOUNSeminole30 min
Aug 15, 4:42 PM CDTFlash Flood WarningOUNOklahoma2 hr
Aug 15, 4:54 PM CDTSpecial Weather StatementOUNOklahoma36 min
Aug 15, 5:01 PM CDTSpecial Weather StatementOUNLincoln29 min
Aug 15, 5:12 PM CDTAreal Flood AdvisoryOUNLincoln2 hr
Aug 15, 5:24 PM CDTSpecial Weather StatementOUNSeminole36 min
Aug 15, 5:28 PM CDTSpecial Weather StatementOUNOklahoma32 min
Aug 15, 5:35 PM CDTSevere Thunderstorm WarningOUNHughes, Seminole40 min
Aug 15, 5:59 PM CDTSpecial Weather StatementOUNOklahoma31 min
Aug 15, 6:14 PM CDTSpecial Weather StatementOUNSeminole46 min
Aug 15, 6:27 PM CDTSpecial Weather StatementOUNPontotoc33 min

Nearby

Special Weather Statements in Oklahoma, 2017Every special weather statement in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.